Lenalidomide-Induced Myocarditis, Rare But Possibly Fatal Toxicity of a Commonly Used Immunotherapy
Robin Jacob1, Paolo Strati2, Nicolas Palaskas3
1Department of Cardiology, McGovern Medical School at The University of Texas Health Science Center at Houston, Houston, Texas.
A 66-year-old woman with follicular lymphoma on lenalidomide and rituximab presented with chest pain. High-sensitivity troponin T peaked at 7,566 ng/l. Cardiac biopsy revealed extensive inflammation consistent with medication-induced myocarditis. Lenalidomide was stopped with improvement in troponins and patient was initiated on high-dose corticosteroid therapy. (Level of Difficulty: Intermediate.).
A 66-year-old woman with follicular lymphoma on lenalidomide and rituximab presented with chest pain. High-sensitivity troponin T peaked at 7,566 ng/l. Cardiac biopsy revealed extensive inflammation consistent with medication-induced myocarditis. Lenalidomide was stopped with improvement in troponins and patient was initiated on high-dose corticosteroid therapy. (Level of Difficulty: Intermediate.).
More Related Videos
Related Concept Videos
Myocarditis III: Medical Management
Myocarditis I: Introduction
Myocarditis IV: Nursing Management
Myocarditis II: Clinical Features and Diagnostic Tests
Cardiomyopathy IV: Restrictive Cardiomyopathy
Heart Failure Drugs: Inotropic Agents


